Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 167, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 19, 2011, 4:01 PM EDT for Berkshire County, Massachusetts. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 4:01 PM EDT (20:01 UTC)
- Expired
- Aug 19, 2011, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Berkshire County, MA
The radar
The Albany radar (KENX), 82 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135
WUUS51 KALY 192001
SVRALY
MAC003-192045-
/O.NEW.KALY.SV.W.0167.110819T2001Z-110819T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 445 PM EDT
* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW ASHFORD...OR 8 MILES NORTH OF PITTSFIELD...AND MOVING NORTHEAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ADAMS BY 420 PM EDT...
WILLIAMSTOWN BY 425 PM EDT...
NORTH ADAMS BY 430 PM EDT...
FLORIDA BY 435 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.
&&
LAT...LON 4267 7298 4247 7315 4254 7331 4274 7324
4273 7301 4271 7301 4271 7296 4270 7295
TIME...MOT...LOC 2001Z 210DEG 17KT 4258 7323
$$
KGM/HWJIVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:47 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 19, 1:47 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 147 PM EDT FRI AUG 19 2011 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS INTO EARLY THIS EVENING. OUTSIDE OF AN ISOLATED SHOWER OR THUNDERSTORM ON SATURDAY...SEASONABLE WEATHER IS EXPECTED AS A NARROW RIDGE OF HIGH PRESSURE MOVES ACROSS THE REGION. A STRONGER COLD FRONT IS EXPECTED ON SUNDAY WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1 PM...SEVERE THUNDERSTORM WATCH #791 IS IN EFFECT UNTIL 9 PM FOR SCHOAHRIE...ALBANY...RENSSELAER COUNTIES AND TO THE SOUTH AND EAST ACROSS THE REST OF OUR FORECAST AREA. SCATTERED CONVECTION DEVELOPED ACROSS THE AREA LATE THIS MORNING INTO THE EARLIER AFTERNOON AS MID LEVEL COLD POCKET MOVES INTO REGION. STORMS ARE SLOW MOVING AND BACK BUILDING IS OCCURRING SO LOCALIZED FLOODING A CONCERN. THE AIRMASS CONTINUES TO DESTABILIZE AND LOW-LEVEL LAPSE RATES ARE STEEPENING WITH MIXED LAYER CAPE BECOMING MODERATELY LARGE. THERMODYNAMIC PROFILES ARE SUFFICIENT FOR SOME HAIL AND LOCALIZED DOWNBURSTS...BUT VERY WEAK DEEP LAYER MEAN FLOW AND SHEAR WILL PROBABLY MINIMIZE THE RISK FOR ORGANIZED SEVERE STORMS. AS OF 10 AM EDT...WE HAVE UPDATED THE FORECAST TO REMOVE THE FOG/STRATUS THIS MORNING FROM THE GRIDS...AS IT CONTINUES TO RAPIDLY DISSIPATE IN AND AROUND THE HUDSON RIVER VALLEY. SPC HAS PLACED THE SOUTHERN 6 COUNTIES IN OUR FORECAST AREA IN A SLIGHT RISK. THESE LOCATIONS HAD THE LION SHARE OF THE THUNDERSTORMS YESTERDAY TOO. THE 0-6 KM BULK SHEAR STILL LOOKS VERY WEAK AT 10-15 KTS. A WEAK COLD FRONT CONTINUES TO APPROACH FROM THE W-CNTRL NY. A FEW CELLS HAVE POPPED UP OVER THE FINGER LAKES REGION. A BETTER ORGANIZED CLUSTER OVER WRN PA. THE SBCAPES SHOULD GET INTO THE 1000-2000 J/KG RANGE FROM THE CAPITAL REGION SOUTH. THE 12Z KALB SOUNDING HAS A PWAT VALUE OF 1.21 INCHES...AND H850-500 LAPSE RATE OF 6.8 C/KM. IF WE GET CLOSE THE MID 80S WE COULD SEE INSTABILITY VALUES EXCEED 1500 J/KG. A DECENT AMOUNT OF INSTABILITY WITH WEAK SHEAR INDICATES ONCE AGAIN SOME LOOSELY ORGANIZED OR PULSE CONVECTION IS POSSIBLE...WITH SOME MARGINAL SEVERE STORMS. WE ADDED GUSTY WINDS...HVY RAIN...AND SMALL HAIL TO THE GRIDS FOR LOCATIONS SOUTH OF KALB. THE HWO HAS ALSO BEEN UPDATED. THE SLOW MOVEMENT OF THE STORMS MAY PRODUCE SOME QUICK 1-2 INCH RAIN AMOUNTS. TEMPS LOOK GOOD AT THIS TIME. PREVIOUS NEAR TERMS FOLLOWS... AS OF 645 AM...PATCHY DENSE FOG HAS BEEN SEEN IN 11U-3.9U IMAGERY...WEB CAMS AND SURFACE OBS. THIS SEEMS TO BE MAINLY CONFINED IN THE VALLEY LOCATIONS BUT ITS QUITE EXTENSIVE ACROSS THE BERKS THIS EARLY MORNING. THIS SHOULD QUICKLY DISSIPATE WITH A RETURN TO MO-PTSUNNY CONDITIONS. 06Z GUIDANCE CONTINUES TO SUPPORT EARLIER THINKING WITH CONVECTION DEVELOPING LATER THIS MORNING AND INTO THE AFTERNOON. MAIN THREAT SEEMS BE STILL ALONG AND SOUTH OF I90. PREV DISC... 500MB SHORT WAVE TROUGH AXIS WAS SLOWLY MIGRATING EAST TOWARD THE CWFA PER THIS EARLY MORNINGS H2O VAPOR LOOP. A RATHER DIFFUSE FRONTAL BOUNDARY /WEAK COLD FRONT/ WAS OVER THE EASTERN GREAT LAKES REGION MOVING ALONG IN CONJUNCTION WITH THE UPPER LEVEL FEATURES. PRECEDING THESE FEATURES WERE MODEST DEWPOINTS WITH THE HIGHEST VALUES EAST OF I81 WITH LOW-MID 60S. IR SATELLITE IMAGERY REVEALS MOCLR SKIES ACROSS THE REGION WITH JUST SOME POCKETS OF EITHER AC AND/OR ACCAS. THIS WILL BE THE KEY TO HOW MUCH INSOLATION OCCURS TODAY FOR RESULTANT INSTABILITY. NAM/RUC/HRRR SUGGEST WE WILL ACHIEVE SBCAPES CLOSE TO 2K J/KG WITH MODEST CAPE DENSITY AND MID LEVEL LAPSE RATES AOA 6.5 C/KM. LIKE YESTERDAY...IT SEEMS THE HIGHER CHANCE FOR CONVECTION WILL BE NEAR AND SOUTH OF ALBANY...AND THIS TOO IS SUGGESTED BY THE 4KM SPC WRF REFLECTIVITY AND THE HRRR EXPERIMENTAL REFLECTIVITY. SEVERE POTENTIAL LOOKS MARGINAL AS WELL WITH SHEAR PROFILES LESS THAN 20 KTS. HOWEVER...WITH PWATS FORECAST TO CLIMB TOWARD 1.3-1.5" AND THE AFOREMENTIONED LIGHT WIND FIELDS...COULD NOT RULE OUT A WET MICROBURST AS PRECIP LOADED COLUMNS COLLAPSE. WE ARE NOT HIGHLIGHTED PER SPC OUTLOOKS BUT WILL CONTINUE TO MENTION IN THE HWO. AS FOR TEMPERATURES...WITH LITTLE CHANGE IN THE THERMAL PROFILES...NOT MUCH CHANGE FROM YESTERDAYS HIGHS AND FOLLOWED PERSISTENCE FROM PREVIOUS FORECAST. SHORT WAVE TROUGH AXIS WILL SLOWLY MIGRATE EAST THIS EVENING. COMBINE THAT WITH THE LOSS OF DAYTIME HEATING...CONVECTION WILL DIMINISH BY MIDNIGHT. A SLIGHTLY COOLER/DRIER AIR MASS ADVECTS INTO THE REGION BUT NOT TOO MUCH WHERE SOME PATCHY FOG IS POSSIBLE. THIS WILL BECOME MORE OF AN ISSUE WHERE PRECIP FALLS DURING THE DAY. OVERNIGHT LOWS WILL GENERALLY FALL BETWEEN 55-60F. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... SHORT WAVE RIDGE AXIS MOVES ACROSS NY/NE ON SATURDAY WITH MAINLY TRANQUIL CONDITIONS. HOWEVER...FORECAST SOUNDINGS DO SUGGEST LINGERING INSTABILITY WHERE OUR ELEVATED HEAT SOURCES WILL LIKELY SEE CU/CB DEVELOP AND MAY DEVELOP IN SOME ISOLATED CONVECTION/PRECIP. THE PREVIOUS FORECAST SHIFT HAD AN EXCELLENT HANDLE ON THIS AND VERY LITTLE CHANGES NEEDED AT THIS TIME. SKIES WILL VARY FROM MOSUNNY TO PTSUNNY WITH SEASONABLE OR SLIGHT ABOVE NORMAL TEMPERATURES FOR MID AUGUST. UPSTREAM...A RATHER POTENT JET STREAK TRACKS ALONG THE U.S./CANADIAN BORDER AND DIVES SOUTHEAST ACROSS THE GREAT LAKES REGION SATURDAY NIGHT INTO SUNDAY. AT THIS TIME...WE HAVE DISCOUNTED THE GFS DUE TO POOR INCONSISTENT RUNS /ESPECIALLY PER THE ENSEMBLES/ AND THE NAM/ECMWF ARE IN EXCELLENT AGREEMENT AND TRENDING TOWARD THE GFS ENSEMBLE MEMBERS. THIS FAVORS A FASTER AND MORE PRONOUNCED FEATURES HEADING INTO SUNDAY. FAVORABLE WIND FIELD AND SHEAR PROFILES SUGGEST AN ORGANIZED CONVECTIVE EVENT DEVELOPING DURING SUNDAY. AS SUGGESTED BY SPC...DEGREE OF PRECEDING CLOUD COVER MAY SUPPRESS INSTABILITY PARAMETERS BUT WE DID LEAVE THE WINDOW OPEN FOR AN UPGRADE IN FUTURE OUTLOOKS. PER THE NAM...OUR FORECAST EHI/S CLIMB TOWARD 2 M2/S2 WHICH IS NOTABLE. IF WE ARE ABLE TO OBTAIN FURTHER INSOLATION...THEN THESE VALUES WILL BE SURE TO INCREASE. WE WILL HIGHLIGHT THIS WITHIN THE HWO THIS MORNING. SINCE WE ARE IN FAVOR OF A FASTER SOLUTION WITH THE PROGRESS OF THIS UPSTREAM WAVE...FROPA SHOULD OCCUR BEFORE MIDNIGHT SUNDAY NIGHT. THIS WILL SURELY END THE POTENTIAL FOR ADDITIONAL CONVECTION AND PROVIDE A BRISK WEST NORTHWEST FLOW OF COOL...DRIER AND MORE STABLE AIR TOWARD MONDAY MORNING. 500MB TEMPS ACROSS THE NORTH COUNTRY ARE EXPECTED TO DROP TOWARD -20C WITH 850MB TEMPS TO LESS THAN 10C BY MONDAY MORNING. && .LONG TERM /MONDAY THROUGH THURSDAY/... 00Z NAM NOW ON BOARD WITH EURO WITH FASTER COLD FRONTAL PASSAGE BEFORE SUNRISE ON MONDAY. 00Z GFS IS NOW TRENDING FASTER WITH COLD FRONT...BUT STILL LAGS NAM/EURO BY ABOUT 6 HOURS. GEF/SREF ENSEMBLES SUPPORT NAM/EURO...AND HAVE FOR A COUPLE OF DAYS...SO EXTENDED WAS BASED EURO/GFS BLEND WEIGHTED TOWARDS THE EURO. FOR MONDAY HAVE SLIGHT CHANCE POPS DUE TO COLD AIR ADVECTION AND COLD POOL ALOFT WHICH MAY TRIGGER AN ISOLATED AFTERNOON SHOWER. FOR TUESDAY SLIGHT CHANCE POPS NORTHERN THIRD OF AREA DUE TO POSSIBLE -SHRA/TSRA AS WARM FRONT MOVES ACROSS LATE IN THE DAY. SLIGHT CHANCE POPS AGAIN ON WEDNESDAY WITH TROUGH APPROACHING FROM MIDWEST AND MOIST SOUTHWEST FLOW. CHANCE POPS THU AS COLD FRONT APPROACHES AND THEN SLIGHT CHANCE POPS FRIDAY AS COOLER AIR ARRIVES DIFFUSELY WITH A SERIES OF WEAK FRONTS. OVERALL...MEAN TROUGH OVER EASTERN US WITH RIDGING OVER ROCKIES. TEMPS NEAR TO BELOW NORMAL MON-TUE...AND NEAR TO ABOVE NORMAL REMAINDER OF EXTENDED. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SEVERE THUNDERSTORM WATCH #791 IS IN EFFECT UNTIL 9 PM FOR SCHOAHRIE...ALBANY...RENSSELAER COUNTIES AND TO THE SOUTH AND EAST ACROSS THE REST OF OUR FORECAST AREA. SCATTERED CONVECTION DEVELOPED ACROSS THE AREA LATE THIS MORNING INTO THE EARLIER AFTERNOON AS MID LEVEL COLD POCKET MOVES INTO REGION. STORMS ARE SLOW MOVING AND BACKBUILDING IS OCCURRING SO LOCALIZED FLOODING A CONCERN. THE AIRMASS CONTINUES TO DESTABILIZE AND LOW-LEVEL LAPSE RATES ARE STEEPENING WITH MIXED LAYER CAPE BECOMING MODERATELY LARGE. THERMODYNAMIC PROFILES ARE SUFFICIENT FOR SOME HAIL AND LOCALIZED DOWNBURSTS...BUT VERY WEAK DEEP LAYER MEAN FLOW AND SHEAR WILL PROBABLY MINIMIZE THE RISK FOR ORGANIZED SEVERE STORMS. CONVECTION DISSIPATE AS THE EVENING PROGRESS AND SKIES CLEAR OUT. CONDITIONS WILL BE FAVORABLE FOR MVFR-IFR RADIATION FOG TO DEVELOP ESPECAILLY AT KGFL OVERNIGHT. FOG WILL BURN OFF EARLY SATURDAY MORNING. OUTLOOK... SAT...VFR. IFR POSSIBLE MORNING FG. SUN...VFR-MVFR WITH A CHC OF -SHRA/-TSRA. MON-TUE...VFR. NO SIG WX. && .FIRE WEATHER... A WEAK COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN TODAY. AN UPPER LEVEL DISTURBANCE AND ANOTHER COLD FRONT WILL CONTINUE TO BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ON SUNDAY. THE RH VALUES WILL LOWER TO 45 TO 60 PERCENT DURING THIS AFTERNOON. ANOTHER EXCELLENT RECOVERY TO 90 TO 100 PERCENT IS EXPECTED BY SATURDAY MORNING. THE WINDS WILL BE FROM THE SOUTH OR SOUTHWEST AT 5 TO 10 MPH TODAY INTO THE OVERNIGHT PERIOD. WESTERLY WINDS LESS THAN 10 MPH ARE EXPECTED ON SATURDAY. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT FEW DAYS...BUT FRIDAY TROUGH SUNDAY LOCATIONS COULD RECEIVE A QUICK COUPLE OF INCHES OF RAIN DUE TO SLOW MOVING THUNDERSTORMS. SOME URBAN AND POOR DRAINAGE FLOODING IN LOW LYING AREAS IS POSSIBLE. A DRIER AIR MASS WILL RETURN EARLY NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/BGM/WASULA NEAR TERM...IAA/BGM/WASULA SHORT TERM...BGM LONG TERM...SND AVIATION...IAA/SND/WASULA FIRE WEATHER...BGM HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Aug 19, 1:18 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 118 PM EDT FRI AUG 19 2011 CTZ001-013-MAZ001-025-NYZ040-047>049-051>054-058>061-063>066-201730- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 118 PM EDT FRI AUG 19 2011 ...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THESE STORMS ARE CAPABLE OF PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND MOVE TO THE EAST AT 10 TO 20 MPH. DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ032-033-038-039-041>043-050-082>084-VTZ013>015-201730- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 118 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND MOVE TO THE EAST AT 10 TO 20 MPH. DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 19, 3:24 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
324 PM EDT FRI AUG 19 2011
NYZ058-063-192000-
WESTERN GREENE NY-WESTERN ULSTER NY-
324 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 13 MILES WEST
OF PHOENICIA...OR ABOUT 14 MILES SOUTH OF ROXBURY...AND MOVING EAST
AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
PHOENICIA BY 355 PM EDT
LANESVILLE BY 400 PM EDT
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.
LAT...LON 4212 7456 4215 7453 4215 7451 4218 7446
4220 7420 4205 7427 4200 7452 4205 7470
TIME...MOT...LOC 1924Z 268DEG 19KT 4207 7454
KGM/HWJIVSpecial weather statement, Aug 19, 3:32 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 332 PM EDT FRI AUG 19 2011 MAZ001-NYZ053-054-192000- NORTHERN BERKSHIRE MA-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY- 332 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM IN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR AVERILL PARK...OR ABOUT 11 MILES NORTHEAST OF NASSAU...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF HANCOCK BY 350 PM EDT BERLIN BY 355 PM EDT 6 MILES NORTHWEST OF NEW ASHFORD AND 8 MILES SOUTHWEST OF WILLIAMSTOWN BY 400 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK. LAT...LON 4273 7309 4254 7309 4251 7355 4268 7361 TIME...MOT...LOC 1931Z 251DEG 10KT 4263 7344 TAW/VTK
Special weather statement, Aug 19, 3:34 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
334 PM EDT FRI AUG 19 2011
VTZ014-015-192000-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
334 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM IN
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SAXTONS
RIVER...OR ABOUT OVER TOWNSHEND...AND MOVING NORTHEAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR...
SAXTONS RIVER...BELLOWS FALLS AND WESTMINSTER BY 400 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.
LAT...LON 4306 7246 4303 7246 4292 7272 4311 7282
4324 7254 4324 7243 4320 7243 4315 7245
4312 7243 4308 7243
TIME...MOT...LOC 1933Z 240DEG 10KT 4310 7259
TAW/VTKLocal storm report, Aug 19, 3:41 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD 5 WSW OLIVEBRIDGE 41.90N 74.29W
08/19/2011 ULSTER NY 911 CALL CENTER
UPPER SAMSONVILLE ROAD CLOSED.
&&
ROKEEFELocal storm report, Aug 19, 3:44 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 1 SE GLENS FALLS 43.30N 73.63W
08/19/2011 SARATOGA NY NWS EMPLOYEE
TREES AND POWERLINES DOWN AT FERRY BLVD.
0250 PM TSTM WND DMG 1 SE GLENS FALLS 43.30N 73.63W
08/19/2011 SARATOGA NY NWS EMPLOYEE
TREES LIMBS AND WIRES DOWN ON CLARK STREET.
&&
ROKEEFELocal storm report, Aug 19, 4:01 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 2 NW GLENS FALLS 43.33N 73.68W
08/19/2011 WARREN NY PUBLIC
TREES DOWN ROUTE 9.
&&
ROKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:17 PM EDT | Special Weather Statement | ALY | Berkshire | 28 min |
| Aug 19, 4:04 PM EDT | Special Weather Statement | ALY | Berkshire | 26 min |
| Aug 19, 4:21 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Aug 19, 4:41 PM EDT | Special Weather Statement | ALY | Berkshire | 34 min |
| Aug 19, 5:12 PM EDT | Special Weather Statement | ALY | Berkshire | 33 min |
| Aug 19, 5:24 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 66 min |
| Aug 19, 5:53 PM EDT | Special Weather Statement | ALY | Berkshire | 37 min |
| Aug 19, 6:18 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 41 min |
| Aug 19, 6:41 PM EDT | Special Weather Statement | ALY | Berkshire | 34 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.